Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 5, 2015, 5:46 PM MST for Yavapai County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2015, 5:46 PM MST (00:46 UTC)
- Expired
- Sep 5, 2015, 7:45 PM MST
- In force
- 119 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS55 KFGZ 060046
FFWFGZ
AZC025-060245-
/O.NEW.KFGZ.FF.W.0042.150906T0046Z-150906T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
546 PM MST SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 544 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA..WHICH IS ALONG AND NORTH OF
HIGHWAY 89A BETWEEN COTTONWOOD AND JEROME. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COTTONWOOD--VERDE VILLAGE AND TUZIGOOT NATIONAL MONUMENT.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BITTER CREEK...
VERDE RIVER AND MUNDS DRAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3483 11205 3477 11203 3476 11208 3475 11218
3484 11212
$$
411 follow-up statement
533
WGUS75 KFGZ 060149
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
649 PM MST SAT SEP 5 2015
AZC025-060245-
/O.CON.KFGZ.FF.W.0042.000000T0000Z-150906T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI-
649 PM MST SAT SEP 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 644 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS WERE
CONTINUING TO DEVELOP AND PRODUCE HEAVY RAIN ACROSS THE WARNED AREA.
RADAR ESTIMATES BETWEEN THREE AND 4 INCHES OF RAIN HAS ALREADY
FALLEN. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AREAS NORTH
OF HIGHWAY 89A FROM CLARKDALE TO JEROME...AND TUZIGOOT NATIONAL
MONUMENT.
THIS INCLUDES THE FOLLOWING STREAMS...BITTER CREEK AND THE VERDE
RIVER NEAR CLARKDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3483 11205 3477 11203 3476 11208 3475 11218
3484 11212
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:52 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 5, 3:52 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 352 PM MST SAT SEP 5 2015 .SYNOPSIS...A RELATIVE INCREASE IN THUNDERSTORM ACTIVITY IS EXPECTED ON SUNDAY...WITH STORM CHANCES CONTINUING THROUGH THE NEXT SEVERAL DAYS. A PATTERN CHANGE MAY LEAD TO SOME SUBSTANTIAL DRYING TOWARD THE END OF NEXT WEEK. && .DISCUSSION... AS EXPECTED...A COUPLE OF ELEVATED INVERSIONS DETECTED ON THIS MORNING'S SOUNDING AS WELL AS SUBSTANTIAL CLOUD COVER OVER EASTERN PORTIONS OF THE AREA HAVE LIMITED INSTABILITY THIS AFTERNOON. DESPITE THIS...THE FLOW ALOFT HAS ENABLED SOME CELLS TO TRAIN AND PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. WITH LITTLE IN THE WAY OF EXTERNAL FORCING TODAY ASIDE FROM SOLAR HEATING...EXPECT A FAIRLY RAPID DECREASE IN STORM COVERAGE AFTER SUNSET. ON SUNDAY...WE ANTICIPATE A SLIGHT INCREASE IN THUNDERSTORM COVERAGE COMPARED TO TODAY AS WE SHOULD BE STARTING THE DAY WITH LESS CLOUDINESS OVERALL. FROM MONDAY THROUGH AROUND THURSDAY...EXPECT CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY WITH THE CHANCE OF ANY ONE LOCATION RECEIVING RAIN BEING RELATIVELY LOW. TOWARD THE END OF NEXT WEEK...THE NAEFS ENSEMBLE MEAN FORECASTS AN ANOMALOUSLY STRONG RIDGE TO FORM OFF THE WEST COAST...WHICH WOULD PLACE NORTHERN AZ IN NORTHWESTERLY FLOW ALOFT. THIS WOULD DRY US OUT SUBSTANTIALLY. ENSEMBLE FORECASTS SHOW FAIR AGREEMENT IN THIS SOLUTION FOR NEXT WEEKEND...WITH LOTS OF SPREAD AND ASSOCIATED LOWER CONFIDENCE FOR THE EARLY PART OF THE FOLLOWING WEEK /14-16 SEP/. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN DIMINISH IN COVERAGE THIS EVENING. STORMS WILL REDEVELOP ON SUNDAY WITH ISOLATED TO SCATTERED COVERAGE. THE STRONGER STORMS WILL PRODUCE ERRATIC GUSTY WINDS FROM 30 TO 40 MPH ALONG WITH FREQUENT LIGHTNING AND SMALL HAIL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...TAYLOR AVIATION...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 5, 6:36 AM MST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 636 AM MST SAT SEP 5 2015 AZZ004>018-037>040-060700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 636 AM MST SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP TODAY...WITH THE BEST CHANCES EAST OF A LINE FROM PRESCOTT TO FLAGSTAFF TO PAGE. PRIMARY THREATS WILL BE LOCALLY HEAVY RAIN...GUSTY THUNDERSTORM WINDS...LIGHTNING AND ISOLATED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DAILY CHANCES FOR SHOWERS AND STORMS WILL PERSIST...WITH THE HIGHER CHANCES ACROSS EASTERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:00 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Sep 5, 7:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 117 min |
| Sep 6, 2:35 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.